Alert archive / California / Frost Advisories in 2017
Frost Advisory 32, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 27, 2017, 2:20 AM PST for Humboldt County, Mendocino County, California. It took effect at Nov 28, 2017, 12:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 2:20 AM PST (10:20 UTC)
- In effect from
- Nov 28, 2017, 12:00 AM PST
- Expired
- Nov 28, 2017, 3:32 AM PST
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 71 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
803 WWUS76 KEKA 271020 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 220 AM PST Mon Nov 27 2017 CAZ105-106-272330- /O.NEW.KEKA.FR.Y.0032.171128T0800Z-171128T1700Z/ Northern Humboldt Interior-Southern Humboldt Interior- 220 AM PST Mon Nov 27 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Tuesday. * LOW TEMPERATURES...Low to Mid 30s. * LOCATIONS INCLUDE...Eastern Humboldt County Valley Locations Including Orleans...Willow Creek...Garberville... Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive and delicate outdoor plants may suffer if left uncovered. && $$
3 follow-up statements
406 WWUS76 KEKA 272255 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 255 PM PST Mon Nov 27 2017 ...Frost Advisory for Humboldt County and coastal Mendocino County... CAZ103-104-109-112-281200- /O.EXA.KEKA.FR.Y.0032.171128T0800Z-171128T1700Z/ Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- 255 PM PST Mon Nov 27 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Tuesday. * LOW TEMPERATURES...Mid to Upper 30s * LOCATIONS INCLUDE...Arcata...Blue Lake...Eureka...Fortuna... Honeydew...Ettersberg...Fort Bragg...Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ105-106-281200- /O.CON.KEKA.FR.Y.0032.171128T0800Z-171128T1700Z/ Northern Humboldt Interior-Southern Humboldt Interior- 255 PM PST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * LOW TEMPERATURES...Low to Mid 30s * LOCATIONS INCLUDE...Eastern Humboldt County valley locations including...Orleans...Hoopa...Willow Creek...Garberville... Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
176 WWUS76 KEKA 272341 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 341 PM PST Mon Nov 27 2017 ...Frost Advisory for Humboldt County and coastal Mendocino County... CAZ104-112-280045- /O.CAN.KEKA.FR.Y.0032.171128T0800Z-171128T1700Z/ Southwestern Humboldt-Southwestern Mendocino Interior- 341 PM PST Mon Nov 27 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. $$ CAZ103-105-106-109-281245- /O.CON.KEKA.FR.Y.0032.171128T0800Z-171128T1700Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- 341 PM PST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Arcata... Eureka...Fortuna...Orleans...Willow Creek...Garberville... Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
712 WWUS76 KEKA 281132 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 332 AM PST Tue Nov 28 2017 CAZ103-105-106-109-281245- /O.CAN.KEKA.FR.Y.0032.000000T0000Z-171128T1700Z/ Northern Humboldt Coast-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- 332 AM PST Tue Nov 28 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 26, 2:25 PM PST, 11 hours 55 minutes earlier.
Area forecast discussion, Nov 26, 2:25 PM PST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
225 PM PST Sun Nov 26 2017
.SYNOPSIS...A shortwave trough will pass through the region
tonight. High pressure will then build and bring drier weather to
the area.
&&
.DISCUSSION...Conditions will remain wet and breezy for northwest
California this afternoon and evening as the last shortwave trough
passes through the region. Winds will gradually diminish tonight
while showers and isolated thunderstorms taper off early tomorrow
morning. Thunderstorms should be confined to the southern coastal
areas, but the northern outer waters may score a few storms. High
pressure will then take over the forecast and keep the majority
of the CWA dry for the work week; however, a weak frontal system
will skirt over northern California on Tuesday. Any rain that is
received will stay north of Mendocino County with the bulk of it
(a quarter inch or less) falling in Del Norte County. Following
that, the next chance for rain will be over the weekend. Models
agree that a trough will dig over the West Coast, but not on its
placement. Temperatures are expected to be cool and conditions
look to be wet during this period.
&&
.AVIATION...A round of stronger showers moved through around
Midday along the coast bringing gusty winds. Some localized wind
shear was reported at KACV. This continues to move to the east
this afternoon. There a few isolated showers off the coast that
may move onshore onshore later this afternoon and evening.
Vis satellite shows another round of heavier showers well off the
coast. HRRR simulated radar shows this moving onshore around 04Z
to 07Z depending on the location. There is the potential for
thunder with these showers, the best chance looks to be coastal
Mendocino county. For now have left them out of the TAFS. These
showers are expected to start moving out of the area late tonight.
Monday there may be some valley low clouds in the morning, but
otherwise light to moderate northerly winds and VFR conditions
are expected. MKK
&&
.MARINE...This afternoon showers continue to move through the
waters. Increased instability may result in occasional strong
wind gusts this afternoon and evening, particularly near any
strong showers that develop. There is also the potential for
an isolated thunderstorm or two this evening. Tonight, a low
pressure system will pass through the waters, causing winds to
veer to the west, and then north, with occasional strong wind
gusts as well...especially in the southern waters. While winds
won't be light by any means, the changing wind direction will lead
to an overall subsiding of steeper, wind- driven seas. However,
westerly and northwesterly swell will build in its place,
maintaining an elevated and somewhat mixed sea state through
Monday, even though overall wave heights will very slowly
decrease.
A weak weather system will weaken diminish the northerly winds and
bring some light southerly winds Monday night and Tuesday. This
will also bring lower seas. Seas late Monday and early Tuesday
will likely be the lowest of the entire weak.
Northerly winds will increase once again late Tuesday and
Wednesday, and at the same time, a large northwest swell will
build into the waters. As a result, seas will become large, mixed,
and hazardous by mid- week.
Thursday through Saturday winds will be fairly light, however seas
will remain around 10 to 12 as several northwest swells move
through the waters. MKK/BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PST Monday for PZZ450-455-470-
475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 26, 10:30 PM PST, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1030 PM PST Sun Nov 26 2017 CAZ101>113-280630- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 1030 PM PST Sun Nov 26 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 26, 9:53 PM PST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
953 PM PST SUN NOV 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 5 S FORT BRAGG 39.36N 123.79W
11/26/2017 E0.25 INCH MENDOCINO CA COCORAHS
DURATION OF HAIL FALL WAS 2 MINUTES.
&&
JMGThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:23 AM PST | Hazardous Seas Watch | EKA | 35 hr |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.